Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Painful erection, tenderness in testicles. Possible prostrate infection. On antibiotics. Suggestion?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I experienced pain while having an erection. My family doctor indicated my prostrate was fine and treated me for a possible prostrate infection. I've been on antibiotics for 18 days and the condition has not improved much. Plus I have noticed tenderness around my left testicle, that in the last 2 hours has flaired up. What do you think is likely wrong and what treatment would you recommend?
Posted Wed, 11 Apr 2012 in Testicle Problems
Answered by Dr. Praveen Tayal 2 hours later

Thanks for posting your query.

A pain during erection and tender left testicle needs medical attention and a detailed evaluation by a Urologist. Some of the causes which can be responsible for these symptoms are:

1) Infections of the prostate, bladder, or seminal vesicles and interstitial cystitis (chronic disease of the urinary bladder associated with pain, pain associated with urination and pain during erection).
2) Gonorrheal infections.
3) Urethritis or prostatitis.
4) Any disease of the penis which causes tight foreskin which is difficult to retract like for example Peyronie’s disease.

You need a comprehensive profile of investigations including semen examination, culture, urine culture and examination, PSA levels, STD panel for gonorrhea, swab samples and a cystoscopy if needed to rule out any Urethritis.

First you need to see a doctor, get a swab test to confirm the diagnosis. It is best to start the antibiotics according to the culture report as you are unable to get any relief after taking Ciprofloxacin.

You will have to take a course of broad spectrum antibiotics effective against resistant organisms.
Refrain from sex until your infection is resolved. You need to observe good hygiene.

I hope this answers your query effectively. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Above answer was peer-reviewed by
Follow-up: Painful erection, tenderness in testicles. Possible prostrate infection. On antibiotics. Suggestion? 6 hours later
Thank you Dr. Tayal. I have one follow up question. In your opinion which antibiotic(s) have you found most effective in treating reproductive infections like prostatitis?
Answered by Dr. Praveen Tayal 5 hours later

Thanks for the follow up.

In such infections third generation floroquinolones are effective and show less resistance.

Aminoglycosides are another class of drugs effective singly or in combination with a third generation cephalosporin group of antibiotics.

A culture sensitivity report will be the best guide for the antibiotic best suitable for you. A clinical assessment is also necessary for appropriate treatment.

I apologize for not being able to disclose the drug names. As this is an online forum and the information provided is only for reference purposes and is not an alternative for the instructions of your doctor and it would be illegal to give you the names of prescription only medicines through an online forum.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor